Hail, Laclede
- When
- May 17, 5:30 PM CST
- Where
- Laclede County, 5 mi N of Lebanon
- Measured
- 0.88 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 37.750, -92.667
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at May 17, 1:55 PM CST, 3 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 255 PM CDT THU MAY 17 2001 PRIMARY FORECAST CONCERNS INCLUDE HEAVY RAIN AND SEVERE POTENTIAL TONIGHT. VERY MOIST AND UNSTABLE AIRMASS IN PLACE ACROSS THE FORECAST AREA. LAPS DATA DEPICTS CAPE VALUES NEAR 4000 J/KG AND LIFTED INDICES AROUND -7. SURFACE ANALYSIS SHOWS PRIMARY FRONTAL BOUNDARY ACROSS NORTHWEST MISSOURI INTO CENTRAL KANSAS WITH ANOTHER MESOSCALE BOUNDARY STRETCHING FROM NORTHWEST TO SOUTHEAST MISSOURI. IN ADDITION A VORTICITY CENTER WAS COMING ACROSS KANSAS. THESE FEATURES WILL ALL COME TOGETHER TO PRODUCE POTENTIAL SEVERE AND HEAVY RAINFALL EVENT TONIGHT. 12Z UPPER AIR DATA SHOWS 850 MB DEWPOINTS OF 16 DEGREES OVER THE AREA. THIS ALONG WITH PRECIPITABLE WATER VALUES IN EXCESS OF 1.5 INCHES AND K-INDICES NEAR 40 SUPPORT HEAVY RAINFALL POTENTIAL. WILL ISSUE A FLASH FLOOD WATCH FOR THE NORTHWEST SECTION OF THE FORECAST AREA WHERE MODELS SHOW AMOUNTS MAXIMIZED AND BEST BOUNDARY INTERACTION IS LIKELY TO TAKE PLACE. RAINFALL WILL TAPER OFF FRIDAY AS SHORTWAVE NOW CROSSING ROCKIES PUSHES ACROSS THE AREA...AND THE FRONT PUSHES SOUTH. AFTER A BREAK FROM THE RAIN SATURDAY...THE NEXT SHORTWAVE WILL PUSH INTO THE PLAINS LATE SATURDAY AND SUNDAY TO PRODUCE ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS. IN THE EXTENDED...TROUGH STILL PROGGED TO DEVELOP OVER THE CENTRAL U.S. NEXT WEEK. SHOWERS WILL TAPER OFF EARLY IN THE WEEK WITH COOLER TEMPERATURES. PRELIMINARY FORECAST NUMBERS FOR COORDINATION PURPOSES ONLY... FCSTID = 11 SGF 63 74 55 78 / 70 50 10 0 JLN 64 75 57 79 / 70 40 10 0 UNO 66 75 54 77 / 70 60 10 0 VIH 61 75 53 77 / 70 50 10 0 .SGF... MO...FLASH FLOOD WATCH FOR THURSDAY NIGHT FOR ZONES MOZ055>057... MOZ066>069...MOZ077>079...MOZ088>089. KS...FLASH FLOOD WATCH FOR THURSDAY NIGHT FOR ZONES KSZ073... KSZ097...KSZ101. FOSTER
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-181100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT THU MAY 17 2001 ...STRONG THUNDERSTORMS AND HEAVY RAIN POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS THE MISSOURI OZARKS AND SOUTHEAST KANSAS... STRONG THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AHEAD OF A COLD FRONT MOVING OUT OF NORTHWEST MISSOURI AND CENTRAL KANSAS. THE VERY UNSTABLE AIRMASS WILL SUPPORT A FEW SEVERE STORMS CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL THIS AFTERNOON AND EVENING. THE HIGHEST THREAT OF SEVERE THUNDERSTORMS WILL BE NORTHWEST OF A JOPLIN TO SPRINGFIELD TO SALEM LINE. THUNDERSTORMS WILL BE SLOW MOVING AND CAPABLE OF PRODUCING VERY RAINFALL RATES. ONE TO TWO INCHES OF RAIN WILL BE POSSIBLE WITH LOCALIZED AMOUNTS OVER THREE INCHES. THIS COULD PRODUCE LOCALIZED FLOODING...ESPECIALLY FROM EXTREME SOUTHEAST KANSAS TO THE LAKE OF THE OZARKS REGION. SEVERE STORM SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED FOR SEVERE WEATHER ACTIVATION THIS AFTERNOON AND EVENING. IF YOU ARE CAMPING ALONG STREAMS...BE AWARE THAT VERY HEAVY RAINS WILL BE POSSIBLE...AND SMALL CREEKS AND STREAMS COULD RISE VERY QUICKLY. .EXTENDED OUTLOOK... THE HEAVY RAIN WILL END ON FRIDAY BUT WATER LEVELS MAY CONTINUE TO RISE ON SOME OZARK STREAMS AND RIVERS. THE CHANCE OF THUNDERSTORMS WILL RETURN SATURDAY NIGHT AND SUNDAY AS ANOTHER UUPPER LEVEL DISTURBANCE MOVES INTO THE REGION. FOSTER
MOZ055>057-067-069-172015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 118 PM CDT THU MAY 17 2001 ...SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR BENTON...CAMDEN... MILLER...MORGAN...AND ST. CLAIR COUNTIES UNTIL 6 PM... A LINE OF THUNDERSTORMS OVER NORTHWEST MISSOURI WILL MOVE SOUTHEAST INTO THE LAKE OF THE OZARKS REGION THIS AFTERNOON. THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. VERY HEAVY RAINFALL AND LOCALIZED FLOODING WILL ALSO BE POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOSTER
KSZ073-097-101-MOZ055>058-066>071-077>083-088>095-101>103-180400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 532 PM CDT THU MAY 17 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 242...IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING. THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BARRY...BARTON...BENTON...CAMDEN...CEDAR...CHRISTIAN...DADE... DALLAS...DENT...GREENE...HICKORY...JASPER...LACLEDE...LAWRENCE... MARIES...MCDONALD...MILLER...MORGAN...NEWTON...PHELPS...POLK... PULASKI...ST. CLAIR...STONE...TEXAS...VERNON...WEBSTER AND WRIGHT. IN KANSAS: BOURBON...CHEROKEE AND CRAWFORD. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE BOLIVAR... CAMDENTON...FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN... LEBANON...MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH... OZARK...PITTSBURG...ROLLA...SPRINGFIELD AND STOCKTON. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE TELEVISION PROVIDER FOR ADDITIONAL INFORMATION. FOSTER
The Springfield radar (KSGF), 86 km away, was scanning. The volume nearest the first event began at 23:29 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5247259.